# SDR HALA96102

- Difficulty date: July 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N673MC
- Make and model: Doug DC-9-51
- Aircraft serial: 47726
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Spring
- Condition: Broken
- Location: Nlg
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

FLT 522 - HNL - AIR RETURN, UPON FLAP RETRACTION CLIMBING OUT OF APPROX 2000 FEET, A LOUD METALIC SOUND ORIGINATING FROM BELOW COCKPIT CREW AREA WAS HEARD AND FELT.  FLIGHT ATTENDANT ALSO HEARD AND CONFIRMED.  AFTER CREW DEBRIEFING MLG WAS RETRACTED AND FLAPS WERE ALSO RETRACTED.  INSPECTION OF NOSE GEAR REVEALED NOSE GEAR RETRACT ASSIST DOOR SPRING BROKEN.  REPLACED NOSE GEAR RETRACT ASSIST SPRING PER MM 32-21-3.  SECURITY AND CONDITION CHECK OK.  NO DAMAGE TO HYDRAULIC LINES AND OTHER COMPONENTS.  SECURED NOSE GEAR DOORS.  (M)
